Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computation of $ p$-units in ray class fields of real quadratic number fields

Author: Hugo Chapdelaine
Journal: Math. Comp. 78 (2009), 2307-2345
MSC (2000): Primary 11S31
Published electronically: January 29, 2009
MathSciNet review: 2521291
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a real quadratic field, let $ p$ be a prime number which is inert in $ K$ and let $ K_p$ be the completion of $ K$ at $ p$. As part of a Ph.D. thesis, we constructed a certain $ p$-adic invariant $ u\in K_p^{\times}$, and conjectured that $ u$ is, in fact, a $ p$-unit in a suitable narrow ray class field of $ K$. In this paper we give numerical evidence in support of that conjecture. Our method of computation is similar to the one developed by Dasgupta and relies on partial modular symbols attached to Eisenstein series.

References [Enhancements On Off] (What's this?)

  • [Cha] H. Chapdelaine.
    Elliptic units in ray class fields of real quadratic number fields, version with a few corrections and supplements.
    available at
  • [Cha07a] H. Chapdelaine.
    $ p$-units in ray class fields of real quadratic number fields.
    accepted for publication in Compositio, 1:1-34, 2007.
  • [Cha07b] H. Chapdelaine.
    Zeta functions twisted by additive characters, $ p$-units and Gauss sums.
    International J. Number Theory, 1:1-40, 2007.
  • [Dar04] H. Darmon.
    Rational points on modular elliptic curves.
    AMS Publication, 2004. MR 2020572 (2004k:11103)
  • [Das07a] S. Dasgupta.
    Computations of elliptic units for real quadratic number fields.
    Canadian Journal of Mathematics, pages 553-574, 2007. MR 2319158 (2008d:11054)
  • [Das07b] S. Dasgupta.
    Shintani zeta functions and Gross-Stark units for totally real fields.
    Duke Mathematical Journal (2), 143:225-279, 2008. MR 2420508
  • [DD06] H. Darmon and S. Dasgupta.
    Elliptic units for real quadratic fields.
    Annals of Mathematics (2), 163:301-346, 2006. MR 2195136 (2007a:11079)
  • [Gro81] B. Gross.
    $ p$-adic $ L$-series at $ s=0$.
    J. Fac. Sci. Univ. Tokyo, 28:979-994, 1981. MR 656068 (84b:12022)
  • [Gro88] B. Gross.
    On the values of abelian L-functions at $ s=0$.
    J. Fac. Sci. Univ. Tokyo, 35:177-197, 1988. MR 931448 (89h:11071)
  • [Tat84] J. Tate.
    Les conjectures de Stark sur les fonction $ L$ d'Artin en $ {s=0}$.
    Birkäuser, Boston, 1984. MR 782485 (86e:11112)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11S31

Retrieve articles in all journals with MSC (2000): 11S31

Additional Information

Hugo Chapdelaine
Affiliation: Département de Mathématiques et de Statistique, Université Laval, Québec, Canada G1K 7P4

Keywords: $p$-adic Gross-Stark conjectures, explicit Class field theory, $p$-adic integration, Eisenstein series
Received by editor(s): November 14, 2007
Received by editor(s) in revised form: August 27, 2008
Published electronically: January 29, 2009
Additional Notes: The author is grateful to the Max Planck Institut für Mathematik for the financial support during the writing of the paper.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society